Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
196 Doctors are Online

Can any other alternative remedy or hypnotherapy be tried instead of hormone replacement implants ?

User rating for this question
Very Good
Answered by
Practicing since : 2005
Answered : 3163 Questions
My wife is on HRT. She had an implant and this addressed her symptoms but the new implant fitted a month ago doesn't seem to be working, even though her blood test results show a good level of oestrogen. Problems of excessive micturation, formication, hair loss and night sweats have reappeared. She is getting increasingly desperate having tried pills, gels etc. It seems that nothing works on a lasting basis and this is not the first time that a change of delivery mechanism seems to bring about a short term imporvement. Is this common and can we try anything else
Posted Wed, 25 Apr 2012 in Women Sexual Problems
Follow-up: Can any other alternative remedy or hypnotherapy be tried instead of hormone replacement implants ? 5 minutes later
Is hypnotherapy likely to be of any use or, for that matter any other alternative remedy?
Answered by Dr. Rhea Chanda 41 minutes later

Thanks for the query.

You are looking for information on hormone replacement treatment for a 52 year old woman.

Please provide some details so that i can understand your problem better.

1. Since when did she have menopause and its symptoms?
2. Please list all the symptoms in order of severity.
3. When was the last contraceptive device fitted?
4. Did she have any weight gain,appetite changes,sleep disorders,mood swings etc.
6. How long has she been on HRT?

Awaiting your reply.

Above answer was peer-reviewed by
Follow-up: Can any other alternative remedy or hypnotherapy be tried instead of hormone replacement implants ? 3 hours later
Menopause started some 9 years ago and HRT began shortly afterwards.
Micturation urge is worst symptom followed by formication.
Hair loss is spasmodic. Night flushes are least serious.
No contraceptive device fitted though e-string last fitted 5 weeks ago due to micturation urge.
Mood swings not major issue apart from when taking progesterone. Small weight gain.
Answered by Dr. Rhea Chanda 19 minutes later

Thanks again,

Well, I would personally advise against taking HRT for 9 years. HRT is usually not given for more than 2-3 years and slowly tapered off over at least a year. I believe that maybe her doses were not adjusted adequately and there was a sudden withdrawal of hormones.That's causing the symptoms.

I think that the major symptoms like hot flashes,night sweats etc have reduced.

Too much estrogen after menopause can increase the risks of complications such as stroke, XXXXXXX vein thrombosis, heart disease, cancer etc. They have to be discussed with her doctors and think aboutor about slowly tapering off the HRT.

If urge incontinence is the main problem here, I suggest ruling out SUI (stress urinary incontinence) first. The reason that the new implant may not be working is that she is becoming estrogen dependent and that's not good.

Please do speak with your doctor about tapering off the HRT and check for other possible causes of urge incontinence like SUI.

Hope I have answered your query adequately

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor